MAUDE Adverse Event Report: ABBOTT VASCULAR SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM

ABBOTT VASCULAR SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM
Model Number S-65-080-120-P6
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Embolism/Embolus (4438)
Date of Event 05/07/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Visual analysis was performed on the returned device.The reported tip detachment was confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history revealed no other incidents and/or complaints reported from this lot.The reported patient effect of embolism is listed in the supera instruction for use (ifu) as a known potential patient effect associated with the use of the device.The investigation was unable to determine a cause for the tip detachment resulting in embolism and unexpected medical intervention.It may be possible that the tip detachment occurred due to not retracting the thumbslide to sheath the tip and locking the system lock prior to removal causing the tip to catch on the stent and/or anatomy resulting in separation during removal; however, this could not be confirmed.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was performed to treat a target lesion in the left proximal superficial femoral artery (sfa) to external iliac artery, via the right common femoral artery.A 6.0 x 45 non-abbott sheath was advanced up and over to the target lesion.Pre-dilatation was performed using a 5.0 x 80 mm dilatation catheter over a 0.018 guide wire.Additional dilatation was performed using a drug coated balloon.The 6.5 x 80 mm supera stent delivery system was advanced without issue to the target lesion and deployed without issue.After stent deployment, it was noted that the nose cone had detached.A 6.0 x 20 mm non-abbott dilatation catheter was advanced, in an attempt to embed the nose cone into the vessel wall; however, the nose cone embolized to a small branch of the profunda artery.The separated nose cone remains in the patient anatomy and there are no plans to remove it.The procedure ended with the patient in stable condition.There was no clinically significant delay.No additional information was provided.

Brand Name
SUPERA SELF-EXPANDING STENT SYSTEM
Common Device Name
SELF EXPANDING PERIPHERAL STENT SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key11924871
Report Number2024168-2021-04609
Device Sequence Number3362485
Product Code NIP
UDI-Device Identifier08717648226267
UDI-Public08717648226267
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P120020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2021
Device Model NumberS-65-080-120-P6
Device Catalogue NumberS-65-080-120-P6
Device Lot Number9111961
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/17/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/12/2021
Initial Report FDA Received Date06/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient Weight62